I've been taking Wellbutrin for 2 weeks now, the first week 150mg and for the past week 300mg. I had severe anxiety to begin with and it has gotten so much worse, and many other horrible side effects. I was wondering if 2 weeks is a short enough time to quit the medicine all together or if I will have to taper the dosage. My doctor won't see me anymore so I can't go to him to see what I should do. I want to avoid calling a pharmacy because my anxiety has gotten so bad that I can't talk to people. Please help! I can't take another day of this!
Hi, Kelly! Since, generally, the initial side effects when starting a drug like Wellbutrin (and almost all antidepressants) are transient, lasting only a few days to two weeks o so, I don't know that I'd give up just yet.
But you should let your prescribing doctor know and see if you might be able to back down on your dose while you acclimate to the drug in your system. That 150mg jump after just one week might have been too much for you.
PS. Call your doctor's office and leave a message if necessary. HE CANNOT REFUSE TO COMMUNICATE WITH A MEDICATED PATIENT. Meanwhile, find yourself a more sympathetic doctor or go to a Mental Health Clinic.
Best wishes, WCV
Kelly; WCV IS RIGHT ON.
this is very common on Wellbutrin In your case going from 150mg to 300mg in a week is pretty fast they do this but most of the time they have us stay on it for a few weeks to a month before increasing it.Because most of these medications make our problems be it depression and anxiety get worse for the first week or two then they go away as fast or faster than they come on.And to reach the full benefits of the medication where you have the right blood level is about 6 to 8 weeks.Also you try and take them about the same time each day.So what is happening is the break in period but if the doctor would ok you to drop to the 150 and stay on it a few weeks before increasing it to the 300mg unless you are starting to feel better stay on the 150mg sounds like you have a jerk for a doctor but he has to call you as long as your having problems with a medication he has prescribed for you.And in the mean time find another doctor or a mental health clinic.before you run out of the medication. But for no reason do you just stop the wellbutrin it well really mess you up with the anxiety you have to wean off of it slowly so you don't get withdrawals.But if you can work your way through this it should not be much longer and the side effects of the increased anxiety well decrease hopefully anytime now.do you have a main doctor or clinic you can talk to or is this the one your having problems with.Hope you get this strengthing out before you need more.If we can help in anyway feel free to post again.Try and calm down and think all of this over hope you start feeling better very soon. have a good Thanksgiving Life does get better my friend .
I just stopped after taking it for a week. It was a living hell. I had insomnia every night. After two nights with no sleep I had an acute anxiety ended up in ER. Still not realizing it was the Wellbutrin. Called doctor and he said to stop right away. I am back taking Ativan to help me sleep. I have a new appointment with a psychiatrist on Friday to get meds straighten around.
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.